Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 134, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 1, 2011, 7:15 AM CDT for Atoka County, Bryan County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2011, 7:15 AM CDT (12:15 UTC)
- Expired
- May 1, 2011, 8:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Atoka County, OK, Bryan County, OK
The radar
The Norman radar (KTLX), 185 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 1:40 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1724 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 547 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
858
WUUS54 KOUN 011215
SVROUN
OKC005-013-011300-
/O.NEW.KOUN.SV.W.0134.110501T1215Z-110501T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
715 AM CDT SUN MAY 1 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ATOKA COUNTY IN SOUTHEAST OKLAHOMA...
NORTHEASTERN BRYAN COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 800 AM CDT
* AT 715 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM LANE TO 8 MILES EAST OF
BENNINGTON TO 16 MILES SOUTHEAST OF BENNINGTON...MOVING EAST AT 45
MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
DAMAGING WIND GUSTS TO 65 MPH...
* LOCATIONS IN THE WARNING INCLUDE ATOKA...BENNINGTON...BENTLEY...
BOGGY DEPOT STATE PARK...CANEY...DAISY...LANE...MCGEE CREEK LAKE...
REDDEN...SOUTHWESTERN ATOKA RESERVOIR...STRINGTOWN AND TUSHKA.
LAT...LON 3450 9578 3417 9578 3416 9596 3412 9593
3394 9593 3389 9584 3388 9576 3386 9575
3383 9584 3389 9594 3385 9596 3387 9599
3385 9601 3435 9634 3460 9581 3460 9568
3451 9566
TIME...MOT...LOC 1215Z 251DEG 40KT 3428 9598 3404 9589
3387 9580
$$
BURKE1 follow-up statement
187
WWUS54 KOUN 011246
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
746 AM CDT SUN MAY 1 2011
OKC013-011256-
/O.CAN.KOUN.SV.W.0134.000000T0000Z-110501T1300Z/
BRYAN OK-
746 AM CDT SUN MAY 1 2011
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHEASTERN BRYAN COUNTY...
LAT...LON 3451 9577 3450 9577 3450 9578 3417 9578
3416 9597 3446 9610 3460 9581 3460 9568
3451 9566
TIME...MOT...LOC 1246Z 228DEG 35KT 3456 9582 3425 9579
$$
OKC005-011300-
/O.CON.KOUN.SV.W.0134.000000T0000Z-110501T1300Z/
ATOKA OK-
746 AM CDT SUN MAY 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR EASTERN ATOKA COUNTY...
AT 746 AM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF DAISY TO 11
MILES SOUTHEAST OF LANE...MOVING NORTHEAST AT 40 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE DAISY...LANE...MCGEE CREEK LAKE...
REDDEN...SOUTHERN ATOKA RESERVOIR AND STRINGTOWN.
LAT...LON 3451 9577 3450 9577 3450 9578 3417 9578
3416 9597 3446 9610 3460 9581 3460 9568
3451 9566
TIME...MOT...LOC 1246Z 228DEG 35KT 3456 9582 3425 9579
$$
BURKEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:01 AM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, May 1, 3:01 AM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 301 AM CDT SUN MAY 1 2011 .DISCUSSION... SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO EXPAND NORTH AND EAST ACROSS OKLAHOMA THIS MORNING. AN UPPER WAVE APPROACHING FROM EASTERN NEW MEXICO EARLY THIS MORNING AND VERY MUCH MOISTURE MOVING NORTH OF THE FRONT WHICH LAY ACROSS NORTH CENTRAL TEXAS THIS MORNING ARE FAVORABLE FACTORS. LESS THUNDER WILL BE HEARD IN CENTRAL AND NORTHERN OKLAHOMA. THE RAIN TODAY WILL BE MODULATED MOSTLY BY THE PATH OF THE UPPER STORM WHICH IS EXPECTED TO MOVE ACROSS OKLAHOMA THIS AFTERNOON AND BRING AN END TO THE SHOWERS WEST TO EAST. HOWEVER, THE SYNOPTIC-SCALE UPPER TROUGH WILL NOT PASS ACROSS OKLAHOMA UNTIL LATER MONDAY, SO CHANCE FOR RAIN INCREASE AGAIN THEN, HIGHEST IN SOUTHEAST OKLAHOMA. WITH BROAD MID-LEVEL LIFT AND MOISTURE, CLOUDS WILL DEVELOP ACROSS MOST AREAS THROUGH MONDAY GIVING COOL CONDITIONS. AFTER A TRANSIENT AND WEAK UPPER RIDGE TUESDAY AND WEDNESDAY, A FASTER AND WEAKER TROUGH IN THE CENTRAL PLAINS IS EXPECTED TO MOVE A WEAK FRONT INTO OKLAHOMA LATE IN THE WEEK. RAIN CHANCES REMAIN LOW WITH THIS SYSTEM. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 56 40 59 37 / 50 20 30 10 HOBART OK 56 37 60 32 / 30 30 20 10 WICHITA FALLS TX 61 43 57 37 / 50 50 50 10 GAGE OK 54 31 64 31 / 30 10 10 10 PONCA CITY OK 56 34 64 36 / 40 20 10 10 DURANT OK 60 45 54 42 / 100 60 70 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 22/09
Hazardous weather outlook, May 1, 4:46 AM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
446 AM CDT SUN MAY 1 2011
OKZ004>048-050>052-TXZ083>090-011700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
446 AM CDT SUN MAY 1 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS.
LOCATION...
THE SLIGHT RISK INCLUDES THE AREA SOUTH OF A LINE FROM CROWELL AND
VERNON TEXAS TO DUNCAN AND ADA OKLAHOMA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM EARLY
MORNING THROUGH EARLY AFTERNOON.
IMPACTS...
MINOR DAMAGE FROM LARGE HAIL UP TO PING PONG BALL SIZE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED TO SEEK AND RECEIVE REPORTS OF LARGE
HAIL.
DISCUSSION...
A SURFACE COLD FRONT WILL REMAIN SOUTH OF THE REGION...STRETCHED
ACROSS CENTRAL AND NORTHEAST TEXAS. ABOVE THE SURFACE...HOWEVER...
GULF MOISTURE WILL ADVANCE NORTHWARD...WHILE AN UPPER LEVEL TROUGH
PROVIDES INCREASING LIFT. SCATTERED TO NUMEROUS THUNDERSTORMS WERE
DEVELOPING EARLY THIS MORNING OVER TEXAS AND SOUTHWEST OKLAHOMA.
ACTIVITY WILL EXPAND AND DEVELOP NORTHEASTWARD THROUGH MIDDAY. THESE
STORMS WILL OCCUR IN THE PRESENCE OF STRONG JET STREAM WINDS. WITHIN
THE SLIGHT RISK AREA...INSTABILITY WILL NOT BE GREAT...BUT WILL BE
SUFFICIENT FOR SUPERCELL STORMS TO OCCUR...WITH THE CAPABILITY OF
PRODUCING LARGE HAIL AND POSSIBLY DAMAGING WINDS. HAIL TO 1.5 INCHES
IN DIAMETER...OR ABOUT PING PONG BALL SIZE...IS THE MAIN CONCERN.
THE STORMS WILL ALSO PRODUCE BRIEF HEAVY RAIN AND CLOUD TO GROUND
LIGHTNING. THUNDERSTORMS OCCURRING OUTSIDE THE SLIGHT RISK AREA MAY
ALSO PRODUCE BRIEF DOWNPOURS...SMALL HAIL...AND CLOUD TO GROUND
LIGHTNING.
BY EARLY AFTERNOON...A JET STREAM DISTURBANCE WILL PASS EAST OF THE
REGION...AND INSTABILITY WILL DECREASE AFTER BEING CONSUMED BY THE
EARLY MORNING THUNDERSTORMS. SEVERE WEATHER WILL BECOME LESS LIKELY
DURING THE AFTERNOON AND NIGHT...BUT A SECOND WAVE OF RAIN AND
THUNDERSTORM DEVELOPMENT IS EXPECTED LATE SUNDAY NIGHT OVER WESTERN
NORTH TEXAS...AS AN UPPER LEVEL TROUGH ARRIVES FROM THE WEST.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY MAY 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
AS THE UPPER LEVEL TROUGH SLOWLY SWINGS THROUGH THE SOUTHERN
PLAINS...SHOWERS AND A FEW THUNDERSTORMS WILL LIKELY OCCUR ON MONDAY
OVER NORTH TEXAS AND SOUTHERN AND CENTRAL OKLAHOMA. SEVERE WEATHER
IS NOT EXPECTED. MUCH OF THE REST OF THE WEEK WILL SEE DRY WEATHER.
A SLIGHT CHANCE OF THUNDERSTORMS MAY RETURN BY FRIDAY.
OTHER HAZARDOUS WEATHER...
ON WEDNESDAY...DRY AND WINDY WEATHER WILL ELEVATE THE FIRE RISK
ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
BURKEIn the hours before
Local storm report, May 1, 6:07 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
607 AM CDT SUN MAY 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM TSTM WND DMG 3 SE BLUEGROVE 33.64N 98.19W
05/01/2011 CLAY TX LAW ENFORCEMENT
TREE DOWN OVER HIGHWAY 148. REPORT FROM CLAY COUNTY
SHERRIFF OFFICE RELAYED BY EMERGENCY MANAGER.
&&
BURKELocal storm report, May 1, 6:18 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
618 AM CDT SUN MAY 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 AM TSTM WND DMG 2 S ARCHER CITY 33.56N 98.63W
05/01/2011 ARCHER TX TRAINED SPOTTER
POWER LINE DOWN ALONG HIGHWAY 79 ABOUT 1.5 MILES SOUTH OF
ARCHER CITY. PARTS OF THE CITY ARE WITHOUT POWER.
&&
BURKESpecial weather statement, May 1, 6:20 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 620 AM CDT SUN MAY 1 2011 TXZ083>085-087-088-011145- HARDEMAN TX-WILBARGER TX-FOARD TX-KNOX TX-BAYLOR TX- 620 AM CDT SUN MAY 1 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR...FOARD...HARDEMAN... KNOX AND WILBARGER COUNTIES. AT 620 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3 MILES SOUTHWEST OF MARGARET TO 18 MILES SOUTH OF THALIA...MOVING EAST AT 45 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 50 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3419 9916 3379 9902 3362 9964 3410 9977 WR
Local storm report, May 1, 6:44 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
644 AM CDT SUN MAY 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 AM TSTM WND GST 1 S LAKE ARROWHEAD 33.69N 98.37W
05/01/2011 E60 MPH CLAY TX EMERGENCY MNGR
WINDS ESTIMATED 60 MPH AT DEER CREEK PARK NEAR LAKE
ARROWHEAD.
&&
BURKESpecial weather statement, May 1, 6:51 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
651 AM CDT SUN MAY 1 2011
OKZ037-TXZ085-086-011215-
TILLMAN OK-WILBARGER TX-WICHITA TX-
651 AM CDT SUN MAY 1 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN...WICHITA AND
WILBARGER COUNTIES.
AT 652 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3
MILES NORTH OF VERNON TO 13 MILES SOUTH OF GRAYBACK...MOVING
NORTHEAST AT 50 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
LAT...LON 3419 9938 3435 9923 3433 9921 3435 9918
3437 9919 3456 9885 3400 9857 3383 9888
3383 9918
WRLocal storm report, May 1, 7:00 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CDT SUN MAY 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM TSTM WND GST DURANT 33.99N 96.38W
05/01/2011 M65 MPH BRYAN OK MESONET
&&
BURKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 5:17 AM CDT | Special Weather Statement | OUN | Love | 43 min |
| May 1, 5:28 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Love | 62 min |
| May 1, 5:51 AM CDT | Special Weather Statement | OUN | Bryan, Marshall | 39 min |
| May 1, 6:15 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Johnston, Love, Marshall | 60 min |
| May 1, 6:27 AM CDT | Severe Thunderstorm Warning | OUN | Bryan | 48 min |
| May 1, 6:51 AM CDT | Special Weather Statement | OUN | Tillman | 24 min |
| May 1, 7:19 AM CDT | Special Weather Statement | OUN | Cotton, Tillman | 41 min |
| May 1, 7:50 AM CDT | Severe Thunderstorm Warning | OUN | Bryan | 60 min |
| May 1, 8:31 AM CDT | Special Weather Statement | OUN | Cotton | 14 min |
| May 1, 8:48 AM CDT | Special Weather Statement | OUN | Cotton | 27 min |
| May 1, 9:12 AM CDT | Special Weather Statement | OUN | Stephens | 18 min |
| May 1, 9:18 AM CDT | Special Weather Statement | OUN | Comanche | 27 min |
| May 1, 9:25 AM CDT | Special Weather Statement | OUN | Grady | 20 min |
| May 1, 9:40 AM CDT | Special Weather Statement | OUN | McClain | 20 min |
| May 1, 9:53 AM CDT | Special Weather Statement | OUN | Cleveland | 22 min |
| May 1, 11:09 AM CDT | Special Weather Statement | OUN | Cleveland, Garvin, McClain, Oklahoma | 21 min |
| May 1, 11:28 AM CDT | Special Weather Statement | OUN | Carter, Cleveland, Garvin, McClain, Oklahoma | 32 min |
| May 1, 11:39 AM CDT | Special Weather Statement | OUN | Bryan | 36 min |
| May 1, 11:58 AM CDT | Special Weather Statement | OUN | Cleveland, Garvin, Lincoln, McClain, Murray, Pottawatomie | 32 min |
| May 1, 12:00 PM CDT | Special Weather Statement | OUN | Marshall | 15 min |
| May 1, 12:08 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Marshall | 67 min |
| May 1, 12:23 PM CDT | Special Weather Statement | OUN | Cleveland, Garvin, Lincoln, McClain, Oklahoma, Payne and 2 more | 22 min |
| May 1, 12:52 PM CDT | Special Weather Statement | OUN | Cleveland, Garvin, Hughes, Lincoln, McClain, Oklahoma and 3 more | 23 min |
| May 1, 1:12 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 49 min |
| May 1, 3:45 PM CDT | Special Weather Statement | OUN | Marshall | 15 min |
| May 1, 4:30 PM CDT | Special Weather Statement | OUN | Johnston | 15 min |
| May 1, 4:47 PM CDT | Special Weather Statement | OUN | Marshall | 28 min |
| May 1, 5:11 PM CDT | Special Weather Statement | OUN | Coal, Johnston, Marshall | 34 min |
| May 1, 6:18 PM CDT | Special Weather Statement | OUN | Atoka, Bryan | 27 min |
| May 1, 6:49 PM CDT | Areal Flood Advisory | OUN | Atoka, Bryan | 3 hr |
| May 1, 6:56 PM CDT | Special Weather Statement | OUN | Atoka, Bryan | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.